Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#320438] of Stephanos Venakides

Papers Published

  1. Deift, P; Kriecherbauer, T; Venakides, S, Forced lattice vibrations: Part II, Communications on Pure & Applied Mathematics, vol. 48 no. 11 (January, 1995), pp. 1251-1298 [doi]
    (last updated on 2017/12/15)

    Abstract:
    This is the second part of a two‐part series on forced lattice vibrations in which a semi‐infinite lattice of one‐dimensional particles {x n } n≧1 , (Formula Presented.) is driven from one end by a particle x 0 . This particle undergoes a given, periodically perturbed, uniform motion x0(t) = 2at + h(yt) where a and γ are constants and h(·) has period 2π. Results and notation from Part I are used freely and without further comment. Here the authors prove that sufficiently ample families of traveling‐wave solutions of the doubly infinite system (Formula Presented.) exist in the cases γ > γ 1 and γ 1 > γ > γ 2 for general restoring forces F. In the case with Toda forces, F(x) = e x , the authors prove that sufficiently ample families of traveling‐wave solutions exist for all k, γ k > γ > γ k+1 . By a general result proved in Part I, this implies that there exist time‐periodic solutions of the driven system (i) with k‐phase wave asymptotics in n of the type (Formula Presented.) with k = 0 or 1 for general F and k arbitrary for F(x) = e x (when k = 0, take γ 0 = ∞ and X 0 ≡ 0). Copyright © 1995 Wiley Periodicals, Inc., A Wiley Company

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320